Advertisement

New Families of Multivariate Distributions

  • J. J. J. Roux
Part of the NATO Advanced Study Institutes Series book series (ASIC, volume 17)

Summary

This lecture gives a review of different techniques in deriving and characterizing generalized multivariate distributions. Some properties and uses of these distributions are given.

Key Words

Random matrices matrix-variate hypergeometric distribution multivariate beta zonal polynomials generalized special functions symmetrized distributions 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Anderson, T. W. (1958). An Introduction to Multivariate Statistical Analysis. Wiley, New York.zbMATHGoogle Scholar
  2. [2]
    Constantine, A. G. (1963). Ann. Math. Statist. 34, 1270–1285.MathSciNetzbMATHCrossRefGoogle Scholar
  3. [3]
    Constantine, A. G. (1966). Ann. Math. Statist. 37, 215–225.MathSciNetzbMATHCrossRefGoogle Scholar
  4. [4]
    De Waal, D. J. (1968). Nie-sentrale meerveranderlike Beta-verdelings. Ph.D. Thesis. University of Cape Town, Cape Town, South Africa.Google Scholar
  5. [5]
    De Waal, D. J. (1969). S. Afr. Statist. J. 3, 101–108.Google Scholar
  6. [6]
    Dickey, J. M. (1967). Ann. Math. Statist. 38, 511–518.MathSciNetzbMATHCrossRefGoogle Scholar
  7. [7]
    Erdélyi, A., et al. (1954). Tables of Integral Transforms, 1. McGraw-Hill, New York.Google Scholar
  8. [8]
    Greenacre, M. (1972). Some noncentral distributions and applications in multivariate analysis. M.Sc. dissertation. University of South Africa, Pretoria.Google Scholar
  9. [9]
    Greenacre, M. (1973). S. Afr. Statist. J. 7, 95–101.Google Scholar
  10. [10]
    Herz, C. S. (1955). Ann. Math. 61, 474–523.MathSciNetzbMATHCrossRefGoogle Scholar
  11. [11]
    James, A. T. (1964). Ann. Math. Statist. 35, 475–497.MathSciNetzbMATHCrossRefGoogle Scholar
  12. [12]
    Jaritz, J. M. (1973). Aspects of noncentral multivariate t distributions. Ph.D. Thesis. University of Cape Town, Cape Town, South Africa.Google Scholar
  13. [13]
    Khatri, C. G. (1959). Ann. Math. Statist. 30, 1258–1262.MathSciNetzbMATHCrossRefGoogle Scholar
  14. [14]
    Mathai, A. M. (1971). S. Afr. Statist. J., 5, 71–90.MathSciNetGoogle Scholar
  15. [15]
    Mathai, A. M. and Saxena, R. K. (1966). Metrika 11, 127–132.MathSciNetzbMATHCrossRefGoogle Scholar
  16. [16]
    Mathai, A. M. and Saxena, R. K. (1968). Metrika 13, 10–15.MathSciNetzbMATHCrossRefGoogle Scholar
  17. [17]
    Mathai, A. M. and Saxena, R. K. (1969). S. Afr. Statist. J. 3, 27–34.MathSciNetGoogle Scholar
  18. [18]
    Olkin, I. and Rubin, H. (1964). Ann. Math. Statist. 35, 261–269.MathSciNetCrossRefGoogle Scholar
  19. [19]
    Pillai, K. C. S. (1955). Ann. Math. Statist, 26, 117–121.MathSciNetzbMATHCrossRefGoogle Scholar
  20. [20]
    Roux, J. J. J. (1970). Oor die gebruik van voortbringende funksies in die veld van meerveranderlike verdelingsteorie. Ph.D. Thesis, University of South Africa, PretGoogle Scholar
  21. [21]
    Roux, J. J. J. (1971a). S. Afr. Statist. J. 5, 27–36.MathSciNetGoogle Scholar
  22. [22]
    Roux, J. J. J. (1971b). S. Afr. Statist. J. 5. 91–100.MathSciNetGoogle Scholar
  23. [23]
    Roux, J. J. J. and Raath, E. L. (1973). S. Afr. Statist. J. 7, 23–34.MathSciNetGoogle Scholar
  24. [24]
    Roux, J. J. J. and Raath, E. L. (1974). Some extensions of the Wishart moment generating function. Submitted for publication in S. Afr. Statist. J.Google Scholar
  25. [25]
    Roux, J. J. J. and Van der Merwe, G. J. (1974). Families of multivariate distributions having properties usually associated with the Wishart distribution. S. Afr. Statist. J. 8, No. 2.Google Scholar
  26. [26]
    Roux, J. J. J. and Becker, P. J. (1974). Gemodifiseerde Bessel-funksiemodelle in lewenstoetsing. Research lecture.Google Scholar
  27. [27]
    Roy, S. N. (1957). Some Aspects of Multivariate Analysis. Wiley, New York.Google Scholar
  28. [28]
    Seshadri, V. and Patil, G. P. (1964). Inst. Statist. Math. Ann. 15, 215–221.MathSciNetzbMATHCrossRefGoogle Scholar
  29. [29]
    Steyn, H. S. and Roux, J. J. J. (1972). S. Afr. Statist. J. 6., 165–173.MathSciNetGoogle Scholar
  30. [30]
    Tan, W. Y. (1969). J. Amer. Statist. Assoc. 64., 230–241.Google Scholar
  31. [31]
    Troskie, C. G. (1966). Tydskrif vir Natuurwetenskappe 6, 58–71.Google Scholar
  32. [32]
    Van der Merwe, G. J. (1974). Exact distributions of the product of certain independent matrices. S. Afr. Statist. J. No. 2.Google Scholar
  33. [33]
    Van der Merwe, G. J. and Roux, J. J. J. (1974). On a generalized matrix-variate hypergeometric distribution. S. Afr. Statist. J. 8, No. 1.Google Scholar
  34. [34]
    Wilks, S. S. (1932). Biometrika 24, 471–494.Google Scholar

Copyright information

© D. Reidel Publishing Company, Dordrecht-Holland 1975

Authors and Affiliations

  • J. J. J. Roux
    • 1
  1. 1.Department of Mathematical StatisticsUniversity of South AfricaPretoriaSouth Africa

Personalised recommendations